Texas, 2003Hail in Texas, April 29, 2003
April 29, 2003 · NWS MAF · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 29, 3:20 PM CST, 54 minutes earlier.
Area forecast discussion, Apr 29, 3:20 PM CST, 54 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
316 PM CDT TUE APR 29 2003
WATER VAPOR IMAGERY THIS AFTERNOON SHOWS A SHORTWAVE MOVING FROM
NORTHERN MEXICO INTO SOUTHWEST TEXAS. LIFT IS INCREASING OUT AHEAD
OF THIS FEATURE ACROSS THE CWA. THE DRYLINE HAS PUSHED EAST TO THE
CENTRAL PERMIAN BASIN THIS AFTERNOON...AND VISIBLE SATELLITE IMAGERY
SHOWS CONVECTIVE GROWTH OCCURRING IN THE WESTERN SOUTH PLAINS AND
FAR SOUTHEAST NEW MEXICO. SCATTERED THUNDERSTORMS WILL DEVELOP OVER
THE NEXT 1-2 HOURS ALONG THE DRYLINE...SO WILL GO WITH HIGHEST POPS
ACROSS THE EASTERN CWA. A FEW SEVERE STORMS ARE POSSIBLE AGAIN THIS
AFTERNOON AND EVENING AHEAD OF THE DRYLINE WITH LARGE HAIL AND
DAMAGING WIND GUSTS BEING THE PRIMARY HAZARDS. THERE MAY BE ENOUGH
LIFT FOR ISOLATED HIGH BASED SHOWERS WEST OF THE TRANS PECOS
TONIGHT...SO WILL INSERT A SLIGHT POP FOR THE EVENING THERE.
IT APPEARS THE DRYLINE WILL SHIFT EAST OF OUR CWA WEDNESDAY AND
THURSDAY...WITH MOSTLY SUNNY SKIES AND INCREASED WINDS ACROSS THE
ENTIRE AREA. FIRE WX CONCERNS WILL INCREASE WEDNESDAY OVER THE
FORECAST AREA...ESPECIALLY ACROSS THE SOUTHEAST PLAINS OF NEW
MEXICO...AND THE GUADALUPE AND DAVIS MOUNTAINS.
IN THE EXTENDED...A WEAK FRONTAL BOUNDARY MAY EDGE INTO NORTHERN
AREAS EARLY FRIDAY. HOWEVER...THE FRONT SHOULD BECOME DIFFUSE DURING
THE DAY. DRY CONDITIONS SHOULD PERSIST FRIDAY AS WEAK MID LEVEL
RIDGING OCCURS. THE NEXT UPPER TROUGH WILL TRANSLATE FROM CALIFORNIA
SATURDAY MORNING TO THE CENTRAL PLAINS BY SUNDAY EVENING. WILL RETAIN
THE MENTION OF ISOLATED THUNDERSTORMS IN THE EAST ON SATURDAY...AS
THE DRYLINE MAY SET UP ONCE AGAIN. HOWEVER...MOST OF THE FORECAST
AREA WILL BE IN A FAVORABLE POSITION TO BE DRY SLOTTED SUNDAY...
RESULTING IN DRY AND WINDY CONDITIONS. COOLER TEMPERATURES MONDAY
BEHIND THE PACIFIC FRONT. THE UPPER LOW WILL SHIFT NORTHEAST INTO
IOWA BY MONDAY EVENING...AND ANOTHER TROUGH MAY AMPLIFY IN THE
SOUTHWEST ON TUESDAY.
PRELIMINARY NUMBERS:
MAF 60 88 56 88 / 20 00 00 00
CNM 57 87 52 81 / 10 00 00 00
MRF 48 80 45 83 / 10 00 00 00
FST 62 90 57 90 / 20 00 00 00
.MAF...
TX...RED FLAG WARNING THROUGH 00Z TXZ258.
...FIRE WEATHER WATCH WEDNESDAY ALL AREAS.
NM...RED FLAG WARNING THROUGH 00Z NMZ027>029-033-034.
...FIRE WEATHER WATCH WEDNESDAY ALL AREAS.
CL/21
Hazardous weather outlook, Apr 29, 2:00 PM CST, 2 hours 14 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-300300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
300 PM CDT TUE APR 29 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS THE WESTERN LOW ROLLING PLAINS...EASTERN PERMIAN BASIN AND
LOWER TRANS PECOS REGION. THUNDERSTORMS MAY PRODUCE DAMAGING
WINDS...LARGE HAIL AND DEADLY LIGHTNING.
LOW RELATIVE HUMIDITY AND SUSTAINED WINDS OF 20 MPH OR GREATER
WILL CREATE A FAVORABLE ENVIRONMENT FOR RAPID FIRE GROWTH AND SPREAD
ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS
THROUGH THE EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
CONTINUED LOW RELATIVE HUMIDITY VALUES AND INCREASING WINDS WILL
LEAD TO A FAVORABLE ENVIRONMENT FOR RAPID FIRE GROWTH AND SPREAD
ACROSS ALL OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS...LAW ENFORCEMENT AGENCIES AND STORM SPOTTER
GROUPS ACROSS THE WESTERN LOW ROLLING PLAINS...EASTERN PERMIAN BASIN
AND LOWER TRANS PECOS REGION SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION THIS AFTERNOON AND EVENING.
SN
In the hours before
Special weather statement, Apr 29, 1:25 PM CST, 2 hours 49 minutes before
TXZ046>048-051>053-062-063-300100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
225 PM CDT TUE APR 29 2003
THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE
THUNDERSTORM WATCH UNTIL 800 PM CDT TUESDAY EVENING FOR THE FOLLOWING
COUNTIES...
IN WEST TEXAS...
BORDEN...DAWSON...GLASSCOCK...HOWARD...MARTIN...MIDLAND...MITCHELL
AND SCURRY
THIS SEVERE THUNDERSTORM WATCH INCLUDES THE CITIES OF...
BIG SPRING...COLORADO CITY...GAIL...GARDEN CITY...LAMESA...MIDLAND...
SNYDER AND STANTON
A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL 3/4 OF AN INCH OR
GREATER AND DAMAGING WINDS IN EXCESS OF 58 MPH. VERY HEAVY RAINFALL
AND DEADLY LIGHTNING ARE ALSO POSSIBLE. IF YOU ARE IN OR NEAR TO THE
WATCH AREA...CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE
PREPARED TO SEEK SAFE SHELTER IF A WARNING IS ISSUED OR SEVERE
WEATHER IS OBSERVED.
Hail, Terrell
- When
- April 29, 4:14 PM CST to 4:44 PM CST
- Where
- Terrell County, 7 mi N of Dryden
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.150, -102.117
An isolated supercell thunderstorm developed over central Terrell County and propagated south toward Dryden. The Terrell County S.O. relayed a report from a rancher north of Dryden of large hail. The rancher reported the ground covered with golfball size hail which fell for thirty minutes.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Nebraska, April 29, 2003$525,000 · 1 in hail · 3 events
- Hail and Damaging Wind in Nebraska, April 29 to 30, 2003$175,000 · 1.75 in hail · 16 events
- Hail and Damaging Wind in Kansas, April 29, 2003$185,000 · 1.25 in hail · 7 events
- Hail in Texas, April 29, 2003$93,000 · 2.75 in hail · 12 events
- Hail and Lightning Strike in Iowa, April 29 to 30, 2003$60,000 · 1.75 in hail · 12 events
- Lightning Strike in Colorado, April 29, 2003$100,000 · 1 event
- Tornadoes and Flash Flood in Texas, April 29, 2003$2,000 · F0 · 26 events
- Damaging Wind in Florida, April 29, 2003$25,000 · 70 kt wind · 1 event
- Tornado and Hail in Colorado, April 29, 2003F0 · 20 events
- Flash Flooding and Hail in Tennessee, April 29, 20031.75 in hail · 14 events
- Hail in Colorado, April 29, 20032.25 in hail · 12 events
- Hail in Kansas, April 29, 20031 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347796.